Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Neuroleptic malignant syndrome is a life-threatening neurological disorder most often caused by neuroleptic (antipsychotic) medications, which are used to treat schizophrenia and certain other psychiatric disorders, among other things. The syndrome also can be caused by certain other drugs used to treat nausea and depression, as well as by the sudden discontinuation of a dopamine agonist (drugs that are used most commonly to treat Parkinson’s disease).
In his editor’s column, Dr. Michael Carome discusses Public Citizen’s most recent legal maneuver to force the FDA to respond to our June 2016 petition seeking stronger warnings about the risk of compulsive or uncontrollable behaviors in the product labeling for a class of drugs known as dopamine agonists.
This article lists practical steps to take to avoid death, hospitalization or other medical problems caused by heat stress. It also identifies over 100 drugs that can impair your response to heat and thereby increase your risk of heat-induced illness and death.
Find out which drugs used to treat Parkinson’s disease, restless legs syndrome and the hormone disorder hyperprolactinemia can cause uncontrollable impulsive behaviors, including compulsive gambling and shopping, hypersexuality, and binge eating.
This article lists practical steps to take to avoid death, hospitalization or other medical problems caused by heat stress. It also contains a list of 123 drugs that can impair your response to heat.
This article reviews the safety and efficacy of liraglutide (VICTOZA), a new medication used to treat type-2 diabetes.
The article describes the symptoms of the life-threatening neurological disorder neuroleptic malignant syndrome (NMS) and lists 40 different prescription drugs that have been found to cause it.
This second article about drug-induced dementia or delirium lists and discusses an additional 79 drugs that can cause these reversible kinds of mental deterioration. The two articles collectively review 136 drugs that can cause these serious side effects, especially in older people.
The article lists more than 30 prescription drugs that can cause the serotonin syndrome.
You should contact the prescribing physician as soon as possible if a family member with Parkinson’s disease who is being treated with a dopamine agonist suddenly changes behavior in regards to gambling. (see article for list of drugs)
This is the first of a two part series on drug induced psychiatric symptoms that is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Regular readers of Worst Pills, Best Pills News will recognize The Medical Letter as a reference source written for physicians and pharmacists that we often use because of its reputation as an objective and independent source of drug information. The article lists the drugs and their psychiatric adverse effects.